Illinois, 2001

Hail in Illinois, April 30, 2001

April 30, 2001 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 1:00 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 30, 1:00 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT MON APR 30 2001

MAY BE DIFFERENT THIS YR AND JUST SKIP OVR MAY AND GO RIGHT INTO
JUNE WX ALTHOU ON THE CALENDAR MAY WILL COME IN LIKE A LAMB.  ETA
AND NGM FCST TREEMENDUS H3 DVRGC BULLSEYE ACRS SW IA/NW MO BY MIDN
TUE AS 120 KT JET ROLLS ACRS SD.  850 JET OF 50-60 KTS FCST FM NRN
OK INTO N CNTRL MO AT MIDN ON ETA WHILE NGM AND AVN ARE IN THE 35-45
KT RANGE.  EITHER WAY MAY HV TO DEAL WITH MCS ARNO AS ETA FCSTS 40
KS ACRS NW MO/SW IA/SE NEB TUE EVE.  THICKNESS PTRN FOR LT TUE
NGT/ERY WED MRNG SUGGSTS IF MCS IS THERE IT SHOOD ROLL SWD BUT IT
WILL BE ENCOUNTERING DRIER AIR AS IT DOES. OTRW BLUES SKIES ARE IN
THE CARDS FOR TUE.

LAPS DATA AT 18Z SHOWS CAPE HAS INCRSED ACRS THE ERN OZARKS WITH
LIS IN THE -4 RANGE.  SCT SHWRS AND A FEW TSTMS HV DVLPD WITH SFC
TEMPS WAY ABV NRML.  MAIN LN OF SHWRS RMNS ACRS NW MO BCK INTO SE
KS.  S/WV FCST TO ROLL ACRS THE RGN ON ALL THE MODELS AND LOW POPS
INTRDCD FOR TNGT AS A RESULT.

IN THE EXTNDD PD, CLOSED H5 LOW FCST NR THE GRAND CANYON BY MRF,
ECMWF AND UK FOR THU MRNG.  SYSTM FCST TO LIFT SLOWLY NWD BY SAT
MRNG WITH RDG PERSISTING ACRS THE MS VLY.  S/WV SWINGING INTO
VANCOUVER ISLAND SAT EVE WILL NUDGE THE S/WV EWD AND IT IS FCST TO
MOVE INTO THE MIDWEST ON MON. MRF SLIDES LRG SFC HI ACRS THE MIDWEST
ON SAT.

.STL...NONE

In the hours before

Special weather statement, Apr 30, 10:45 AM CST, 5 hours 58 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-010100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT MON APR 30 2001

THREAT: THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST AND
CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS LATE THIS AFTERNOON AND
ACROSS THE ENTIRE REGION TONIGHT.

WHEN: THIS AFTERNOON AND TONIGHT.

SITUATION: A LINE OF SHOWERS WAS LOCATED ACROSS NORTHWEST MISSOURI
AND EASTERN KANSAS EARLY THIS AFTERNOON...WITH THE SHOWERS MOVING
NORTHEASTWARD.  DUE TO LIMITED MOISTURE AND INSTABILITY THIS
AFTERNOON AND EVENING...NO SEVERE THUNDERSTORMS ARE EXPECTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
April 30, 4:43 PM CST
Where
Madison County, Wood River
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.850, -90.083

Storm spotters reported nickel size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243804.